Alert archive / Missouri / Wind Advisories in 2022
Wind Advisory 4, NWS Kansas City, MO
NWS Kansas City, MO issued this wind advisory at Apr 11, 2022, 3:00 PM CDT for 14 counties in Missouri; 7 counties in Kansas. It took effect at Apr 12, 2022, 12:00 PM CDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2022, 3:00 PM CDT (20:00 UTC)
- In effect from
- Apr 12, 2022, 12:00 PM CDT
- Expired
- Apr 13, 2022, 1:00 AM CDT
- In force
- 13 hr
- Issued by
- NWS Kansas City, MO
All 21 counties
Atchison County, KS, Doniphan County, KS, Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Andrew County, MO, Atchison County, MO, Bates County, MO, Buchanan County, MO, Cass County, MO, Clay County, MO, Clinton County, MO, DeKalb County, MO, Gentry County, MO, Holt County, MO, Jackson County, MO, Nodaway County, MO, Platte County, MO, Worth County, MO
The radar
The Pleasant Hill radar (KEAX), 83 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 8.0 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1962 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- -156 m²/s²
- 0-3 km storm-relative helicity
- -88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
076 WWUS73 KEAX 112000 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 300 PM CDT Mon Apr 11 2022 KSZ025-057-060-102>105-MOZ001>004-011>013-020-021-028-029-037-043- 121100- /O.NEW.KEAX.WI.Y.0004.220412T1700Z-220413T0600Z/ Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte- Johnson KS-Atchison MO-Nodaway-Worth-Gentry-Holt-Andrew-De Kalb- Buchanan-Clinton-Platte-Clay-Jackson-Cass- Including the cities of Atchison, Paola, Osawatomie, Louisburg, Pleasanton, La Cygne, Mound City, Wathena, Elwood, Troy, Highland, Fort Leavenworth, Leavenworth, Lansing, Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, Lenexa, Tarkio, Rock Port, Fairfax, Maryville, Grant City, Albany, Stanberry, King City, Oregon, Maitland, Forest City, Craig, Savannah, Country Club Villa, Maysville, Stewartsville, Osborn, Union Star, Clarksdale, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, Parkville, Platte City, Riverside, Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, Kearney, Kansas City, Independence, Belton, Raymore, Harrisonville, and Pleasant Hill 300 PM CDT Mon Apr 11 2022 ...WIND ADVISORY IN EFFECT FROM NOON TUESDAY TO 1 AM CDT WEDNESDAY... * WHAT...South winds 20 to 25 mph with gusts up to 45-50 mph expected. * WHERE...Portions of east central and northeast Kansas and northwest and west central Missouri. * WHEN...From noon Tuesday to 1 AM CDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
4 follow-up statements
901 WWUS73 KEAX 120732 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 232 AM CDT Tue Apr 12 2022 KSZ025-057-060-102>105-MOZ001>004-011>013-020-021-028-029-037-043- 130000- /O.CON.KEAX.WI.Y.0004.220412T1700Z-220413T0600Z/ Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte- Johnson KS-Atchison MO-Nodaway-Worth-Gentry-Holt-Andrew-De Kalb- Buchanan-Clinton-Platte-Clay-Jackson-Cass- Including the cities of Atchison, Paola, Osawatomie, Louisburg, Pleasanton, La Cygne, Mound City, Wathena, Elwood, Troy, Highland, Fort Leavenworth, Leavenworth, Lansing, Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, Lenexa, Tarkio, Rock Port, Fairfax, Maryville, Grant City, Albany, Stanberry, King City, Oregon, Maitland, Forest City, Craig, Savannah, Country Club Villa, Maysville, Stewartsville, Osborn, Union Star, Clarksdale, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, Parkville, Platte City, Riverside, Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, Kearney, Kansas City, Independence, Belton, Raymore, Harrisonville, and Pleasant Hill 232 AM CDT Tue Apr 12 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 1 AM CDT WEDNESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of east central and northeast Kansas and northwest and west central Missouri. * WHEN...From noon today to 1 AM CDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Kurtz
606 WWUS73 KEAX 122001 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 301 PM CDT Tue Apr 12 2022 KSZ025-057-060-102>105-MOZ001>004-011>013-020-021-028-029-037-043- 130600- /O.CON.KEAX.WI.Y.0004.000000T0000Z-220413T0600Z/ Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte- Johnson KS-Atchison MO-Nodaway-Worth-Gentry-Holt-Andrew-De Kalb- Buchanan-Clinton-Platte-Clay-Jackson-Cass- Including the cities of Atchison, Paola, Osawatomie, Louisburg, Pleasanton, La Cygne, Mound City, Wathena, Elwood, Troy, Highland, Fort Leavenworth, Leavenworth, Lansing, Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, Lenexa, Tarkio, Rock Port, Fairfax, Maryville, Grant City, Albany, Stanberry, King City, Oregon, Maitland, Forest City, Craig, Savannah, Country Club Villa, Maysville, Stewartsville, Osborn, Union Star, Clarksdale, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, Parkville, Platte City, Riverside, Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, Kearney, Kansas City, Independence, Belton, Raymore, Harrisonville, and Pleasant Hill 301 PM CDT Tue Apr 12 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT WEDNESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of east central and northeast Kansas and northwest and west central Missouri. * WHEN...From noon today to 1 AM CDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
708 WWUS73 KEAX 122034 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 334 PM CDT Tue Apr 12 2022 MOZ053-130600- /O.EXA.KEAX.WI.Y.0004.000000T0000Z-220413T0600Z/ Bates- Including the cities of Butler, Adrian, and Rich Hill 334 PM CDT Tue Apr 12 2022 ...WIND ADVISORY IN EFFECT UNTIL 1 AM CDT WEDNESDAY... * WHAT...South winds 20 to 25 mph with gusts up to 35 mph. * WHERE...Bates County. * WHEN...From noon today to 1 AM CDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ025-057-060-102>105-MOZ001>004-011>013-020-021-028-029-037-043- 130600- /O.CON.KEAX.WI.Y.0004.000000T0000Z-220413T0600Z/ Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte- Johnson KS-Atchison MO-Nodaway-Worth-Gentry-Holt-Andrew-De Kalb- Buchanan-Clinton-Platte-Clay-Jackson-Cass- Including the cities of Atchison, Paola, Osawatomie, Louisburg, Pleasanton, La Cygne, Mound City, Wathena, Elwood, Troy, Highland, Fort Leavenworth, Leavenworth, Lansing, Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, Lenexa, Tarkio, Rock Port, Fairfax, Maryville, Grant City, Albany, Stanberry, King City, Oregon, Maitland, Forest City, Craig, Savannah, Country Club Villa, Maysville, Stewartsville, Osborn, Union Star, Clarksdale, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, Parkville, Platte City, Riverside, Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, Kearney, Kansas City, Independence, Belton, Raymore, Harrisonville, and Pleasant Hill 334 PM CDT Tue Apr 12 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT WEDNESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of east central and northeast Kansas and northwest and west central Missouri. * WHEN...From noon today to 1 AM CDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
349 WWUS73 KEAX 130555 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 1255 AM CDT Wed Apr 13 2022 KSZ025-057-060-102>105-MOZ001>004-011>013-020-021-028-029-037-043- 053-130700- /O.EXP.KEAX.WI.Y.0004.000000T0000Z-220413T0600Z/ Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte- Johnson KS-Atchison MO-Nodaway-Worth-Gentry-Holt-Andrew-De Kalb- Buchanan-Clinton-Platte-Clay-Jackson-Cass-Bates- Including the cities of Atchison, Paola, Osawatomie, Louisburg, Pleasanton, La Cygne, Mound City, Wathena, Elwood, Troy, Highland, Fort Leavenworth, Leavenworth, Lansing, Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, Lenexa, Tarkio, Rock Port, Fairfax, Maryville, Grant City, Albany, Stanberry, King City, Oregon, Maitland, Forest City, Craig, Savannah, Country Club Villa, Maysville, Stewartsville, Osborn, Union Star, Clarksdale, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, Parkville, Platte City, Riverside, Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, Kearney, Kansas City, Independence, Belton, Raymore, Harrisonville, Pleasant Hill, Butler, Adrian, and Rich Hill 1255 AM CDT Wed Apr 13 2022 ...WIND ADVISORY WILL EXPIRE AT 1 AM CDT EARLY THIS MORNING... South winds will remain breezy ahead of the line of thunderstorms moving across the advisory area. $$ Kurtz
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this wind advisory went out at Apr 11, 12:23 PM CDT, 2 hours 37 minutes earlier.
Area forecast discussion, Apr 11, 12:23 PM CDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 1223 PM CDT Mon Apr 11 2022 .Discussion... Issued at 229 AM CDT MON APR 11 2022 Key Messages... - Strong to Severe thunderstorms are expected Tuesday Night into early Wednesday morning. Detailed Discussion... A narrow line of strong to severe convection blossomed late Sunday night along the outstretched surface trough just south and southeast of the forecast area. This activity has continued to slowly evolve and move eastward along the Ozark Plateau this morning. Across western Missouri and eastern Kansas, weak surface ridging has moved in. This looks to be short-lived through daybreak, as a weak short wave lifts off the western plains this morning. Ample moisture and isentropic ascent accompanying this feature has already sparked showers and light radar returns across western Kansas as of Midnight to 1 AM. This activity will likely sweep eastward across the region, bringing the potential for very light rain to the area through the sunrise hours. For the remainder of the day, cooler temperatures, highs in the 60s are expected as the surface ridge slides east through the day and the region remains on the north side of the elongated surface trough from the Great Lakes to the ArkLaTex. Overnight, boundary layer flow will shift more southeast and south through early Tuesday morning. This is in response to the strengthening surface low developing along the front range. Through sunrise, mid-range solutions continue to develop some light precip within the warm sector, well ahead of the actual front/low. The huge caveat with this is the sizable capping inversion around 850 to 800mb. This EML will likely hamper any appreciable rain development. Looking at forecast soundings, the more likely scenario is drizzle and pockets of light rain given the low level moisture and saturated low levels on forecast soundings. Additionally, will keep a mention of thunder during this period, as elevated instability remains and if any updraft can break through in the morning, it will have ample MLCAPE to work with. Tuesday Afternoon, as the low pushes east, the associated dry line will continue to sharpen from east-central Kansas and southward, cutting through central Oklahoma into western north Texas. As mentioned in previous discussions and by SPC Outlooks, a rather sizable Elevated Mixed Layer will likely inhibit convection through much of the afternoon, but once updrafts begin to break through, they will quickly tap into a sizable amount of instability, with MLCAPE values 2500 to 3000 J/Kg. given deep layer shear orientation, initial convection in central KS will be discrete. With 30 to 40 kts of deep layer shear and 0-3km helicity values over 400 m^2/s^2, all severe modes are on the table, with large damaging hail, damaging winds, and the risk of tornadoes. The initiation and evolution of this initial convection late in the afternoon across KS will have direct influence on what can be expected later in the evening across far eastern Kansas and western Missouri. Initial indications are that convection in central Kansas will begin to build upstream into a broken line of strong to severe storms as the low level jet accelerates through 9 PM to Midnight. It is far to early to rule out a few discrete storms may be possible in northwestern MO and southern IA given the proximity to the low. However, more than likely, a loosely organized line will start, gaining better organization as it moves east with the push of the surface front. Hail will be a concern early on with a transition to more of a wind concern as the line organizes. Additionally, given persistent 0-3km helicity around 300 to 400 m^2/s^2, the risk of a QLCS spin up will need to be monitored closely through the overnight hours as the line pushes east. Night time storms, regardless of damaging winds or a quick tornado, pose significant challenges to warning the public. Ensure you have multiple ways to get warning information, specifically ones that will wake you up, such as NOAA Weather Radio or Weather Apps; which means keeping your phone ringer on Tuesday night. Through Wednesday morning, anticipate most convection to have exited across eastern Missouri, with lingering activity across the Lake of the Ozarks region. This early morning convection may still pose a risk of damaging winds and hail through the morning. Into the afternoon, expect a of convective development along the stalled surface boundary as an open short wave traversing around the larger 500mb trough lifts east and northeast off the central plains midday Wednesday. This push will aid in continued thunderstorm development, but also help clear storms from central Missouri to the east through the afternoon and evening. Beyond Wednesday, cooler, more seasonable temperatures will persist, with highs in the 50s and 60s. Expect some passing showers on Friday and light rain and isolated thunder chances on Saturday. && .Aviation...(For the 18Z TAFS through 18Z Tuesday Afternoon) Issued at 1223 PM CDT MON APR 11 2022 Quiet conditions are expected this afternoon through the overnight hours. Tomorrow morning, a surface low will approach the area, increasing cloud cover and wind speeds. Ceilings will drop to MVFR and then IFR around/after sunrise. Winds become breezy and eventually shift to the south. Gusts in the morning after sunrise will get up around 25-30 kts. Some patchy drizzle is possible with the increased low level moisture in the morning as well. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Kurtz Aviation...Atkins
Hazardous weather outlook, Apr 11, 4:54 AM CDT, 10 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 454 AM CDT Mon Apr 11 2022 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-121000- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 454 AM CDT Mon Apr 11 2022 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Scattered showers and isolated thunderstorms possible this morning. No severe weather is expected. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A line of strong to severe thunderstorms is expected to move into the region from the west Tuesday night, between 9 and midnight. The strongest storms within this line will be capable of damaging winds, large hail, and the potential for a few tornadoes. The severe risk will continue through the early Wednesday morning hours as the line moves east into central Missouri. The risk for hail and wind will carry through sunrise Wednesday. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
Nearby
Wind Advisories in Missouri, 2022Wind Advisories in Kansas, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.